What are the symptoms of an allergy to curry?
I am a twenty year old female college student and I have started to notice a few trends in my diet that I think could be some sort of a problem. I’ve noticed that every time I eat curry my tongue starts feeling numb, but it does not swell or anything like that. Occasionally I get sick. The curry is never spicy, so I know this is not the issue, but even the smallest amount causes these symptoms. I’ve just recently started to notice these problems. Am I allergic to curry or could it be some other complication?
It is possible that you are having an allergy to one of the ingredients within the curry. Does this happen when you eat a variety of different curries or has this only happened with one type of curry? The description you have sounds like it could possibly be a very mild allergy to one of the ingredients of curry. If you are not having signs of rash, decrease in blood pressure, difficulty with your breathing, or other symptoms of severe allergy, this would usually be described as a mild allergy. Of course, this does not mean that this should be taken lightly. It is recommended that you be evaluated by your primary care doctor who can better assess your medical history and presenting symptoms and decide whether further medical work up may be necessary. They may decide upon lab or imaging studies, or refer you to a specialist. Until this has been resolved, it may be prudent to avoid anything that may be causing you to have these symptoms because if this is indeed an allergy, it may progress to something more severe and therefore more serious.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.